Alert archive / Virginia / Wind Advisories in 2012
Wind Advisory 8, NWS Baltimore/Washington
NWS Baltimore/Washington issued this wind advisory at Feb 25, 2012, 2:52 AM EST for 9 counties in Maryland; 8 counties in West Virginia; 22 counties in Virginia. It took effect at Feb 25, 2012, 8:00 AM EST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Feb 25, 2012, 2:52 AM EST (07:52 UTC)
- In effect from
- Feb 25, 2012, 8:00 AM EST
- Expired
- Feb 25, 2012, 6:00 PM EST
- In force
- 10 hr
- Issued by
- NWS Baltimore/Washington
All 39 counties
Allegany County, MD, Anne Arundel County, MD, Baltimore County, MD, Calvert County, MD, Carroll County, MD, City of Baltimore, MD, Frederick County, MD, Prince George's County, MD, Washington County, MD, Arlington County, VA, City of Alexandria, VA, City of Charlottesville, VA, City of Fairfax, VA, City of Falls Church, VA, City of Harrisonburg, VA, City of Staunton, VA, City of Waynesboro, VA, City of Winchester, VA, Clarke County, VA, Fairfax County, VA, Fauquier County, VA, Frederick County, VA, Greene County, VA, Highland County, VA, Madison County, VA, Nelson County, VA, Page County, VA, Rappahannock County, VA, Rockingham County, VA, Shenandoah County, VA, Warren County, VA, Berkeley County, WV, Grant County, WV, Hampshire County, WV, Hardy County, WV, Jefferson County, WV, Mineral County, WV, Morgan County, WV, Pendleton County, WV
The radar
The Sterling radar (KLWX), 50 km from the middle of the area, began a volume at 07:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 7.9 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1095 m above ground
- 0-6 km bulk shear
- 133 kt
- 0-1 km storm-relative helicity
- -494 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
874 WWUS71 KLWX 250752 NPWLWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 252 AM EST SAT FEB 25 2012 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 6 PM TODAY... DCZ001-MDZ003>007-009>011-013-014-018-501-502-VAZ025>031-036>040- 042-053-054-501-503-504-WVZ050>053-055-501>506-251600- /O.EXP.KLWX.WI.Y.0007.000000T0000Z-120225T0800Z/ /O.NEW.KLWX.WI.Y.0008.120225T1300Z-120225T2300Z/ DISTRICT OF COLUMBIA-WASHINGTON-FREDERICK MD-CARROLL- NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE- PRINCE GEORGES-ANNE ARUNDEL-CALVERT-EXTREME WESTERN ALLEGANY- CENTRAL AND EASTERN ALLEGANY-AUGUSTA-ROCKINGHAM-SHENANDOAH- FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-ALBEMARLE-GREENE-MADISON- RAPPAHANNOCK-LOUDOUN-FAIRFAX-ARLINGTON/FALLS CHURCH/ALEXANDRIA- NORTHERN FAUQUIER-WESTERN HIGHLAND-EASTERN HIGHLAND-HAMPSHIRE- MORGAN-BERKELEY-JEFFERSON-HARDY-WESTERN GRANT-EASTERN GRANT- WESTERN MINERAL-EASTERN MINERAL-WESTERN PENDLETON- EASTERN PENDLETON- INCLUDING THE CITIES OF...WASHINGTON...HAGERSTOWN...FREDERICK... WESTMINSTER...GAITHERSBURG...COLUMBIA...BALTIMORE...ANNAPOLIS... FROSTBURG...CUMBERLAND...STAUNTON...WAYNESBORO...HARRISONBURG... WINCHESTER...FRONT ROYAL...CHARLOTTESVILLE...LEESBURG...FAIRFAX... ALEXANDRIA...FALLS CHURCH...WARRENTON...HIGHTOWN...MONTEREY... MARTINSBURG...CHARLES TOWN...MOOREFIELD...BAYARD...MOUNT STORM... PETERSBURG...ELK GARDEN...KEYSER...FORT ASHBY...CIRCLEVILLE... FRANKLIN 252 AM EST SAT FEB 25 2012 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 6 PM EST THIS EVENING... ...WIND ADVISORY WILL EXPIRE AT 3 AM EST EARLY THIS MORNING... THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM EST THIS EVENING. * TIMING...OCCASIONAL WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE THROUGH THIS AFTERNOON. * WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MDZ016-017-VAZ050>052-055>057-502-250900- /O.EXP.KLWX.WI.Y.0007.000000T0000Z-120225T0800Z/ CHARLES-ST. MARYS-ORANGE-CULPEPER- PRINCE WILLIAM/MANASSAS/MANASSAS PARK-STAFFORD-SPOTSYLVANIA- KING GEORGE-SOUTHERN FAUQUIER- INCLUDING THE CITIES OF...WALDORF...ST MARYS CITY...CULPEPER... MANASSAS...MANASSAS PARK...FREDERICKSBURG 252 AM EST SAT FEB 25 2012 ...WIND ADVISORY WILL EXPIRE AT 3 AM EST EARLY THIS MORNING... WIND GUSTS ARE EXPECTED TO REMAIN BELOW 45 MPH THROUGH THIS AFTERNOON. $$
3 follow-up statements
783 WWUS71 KLWX 251334 NPWLWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 834 AM EST SAT FEB 25 2012 ...GUSTY WINDS TODAY... DCZ001-MDZ003>007-009>011-013-014-018-501-502-VAZ025>031-036>040- 042-053-054-501-503-504-WVZ050>053-055-501>506-252145- /O.CON.KLWX.WI.Y.0008.000000T0000Z-120225T2300Z/ DISTRICT OF COLUMBIA-WASHINGTON-FREDERICK MD-CARROLL- NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE- PRINCE GEORGES-ANNE ARUNDEL-CALVERT-EXTREME WESTERN ALLEGANY- CENTRAL AND EASTERN ALLEGANY-AUGUSTA-ROCKINGHAM-SHENANDOAH- FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-ALBEMARLE-GREENE-MADISON- RAPPAHANNOCK-LOUDOUN-FAIRFAX-ARLINGTON/FALLS CHURCH/ALEXANDRIA- NORTHERN FAUQUIER-WESTERN HIGHLAND-EASTERN HIGHLAND-HAMPSHIRE- MORGAN-BERKELEY-JEFFERSON-HARDY-WESTERN GRANT-EASTERN GRANT- WESTERN MINERAL-EASTERN MINERAL-WESTERN PENDLETON- EASTERN PENDLETON- INCLUDING THE CITIES OF...WASHINGTON...HAGERSTOWN...FREDERICK... WESTMINSTER...GAITHERSBURG...COLUMBIA...BALTIMORE...ANNAPOLIS... FROSTBURG...CUMBERLAND...STAUNTON...WAYNESBORO...HARRISONBURG... WINCHESTER...FRONT ROYAL...CHARLOTTESVILLE...LEESBURG...FAIRFAX... ALEXANDRIA...FALLS CHURCH...WARRENTON...HIGHTOWN...MONTEREY... MARTINSBURG...CHARLES TOWN...MOOREFIELD...BAYARD...MOUNT STORM... PETERSBURG...ELK GARDEN...KEYSER...FORT ASHBY...CIRCLEVILLE... FRANKLIN 834 AM EST SAT FEB 25 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * TIMING...THE STRONGEST WINDS WILL OCCUR THIS MORNING AND AFTERNOON. * WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JRK
593 WWUS71 KLWX 251949 NPWLWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 249 PM EST SAT FEB 25 2012 ...GUSTY WINDS THROUGH THE REMAINDER OF THE AFTERNOON... DCZ001-MDZ003>007-009>011-013-014-018-501-502-VAZ025>031-036>040- 042-053-054-501-503-504-WVZ050>053-055-501>506-252300- /O.CON.KLWX.WI.Y.0008.000000T0000Z-120225T2300Z/ DISTRICT OF COLUMBIA-WASHINGTON-FREDERICK MD-CARROLL- NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE- PRINCE GEORGES-ANNE ARUNDEL-CALVERT-EXTREME WESTERN ALLEGANY- CENTRAL AND EASTERN ALLEGANY-AUGUSTA-ROCKINGHAM-SHENANDOAH- FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-ALBEMARLE-GREENE-MADISON- RAPPAHANNOCK-LOUDOUN-FAIRFAX-ARLINGTON/FALLS CHURCH/ALEXANDRIA- NORTHERN FAUQUIER-WESTERN HIGHLAND-EASTERN HIGHLAND-HAMPSHIRE- MORGAN-BERKELEY-JEFFERSON-HARDY-WESTERN GRANT-EASTERN GRANT- WESTERN MINERAL-EASTERN MINERAL-WESTERN PENDLETON- EASTERN PENDLETON- INCLUDING THE CITIES OF...WASHINGTON...HAGERSTOWN...FREDERICK... WESTMINSTER...GAITHERSBURG...COLUMBIA...BALTIMORE...ANNAPOLIS... FROSTBURG...CUMBERLAND...STAUNTON...WAYNESBORO...HARRISONBURG... WINCHESTER...FRONT ROYAL...CHARLOTTESVILLE...LEESBURG...FAIRFAX... ALEXANDRIA...FALLS CHURCH...WARRENTON...HIGHTOWN...MONTEREY... MARTINSBURG...CHARLES TOWN...MOOREFIELD...BAYARD...MOUNT STORM... PETERSBURG...ELK GARDEN...KEYSER...FORT ASHBY...CIRCLEVILLE... FRANKLIN 249 PM EST SAT FEB 25 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * TIMING...GUSTY WINDS THIS AFTERNOON WILL DIMINISH TOWARD SUNSET. * WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JRK
345 WWUS71 KLWX 252303 NPWLWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 603 PM EST SAT FEB 25 2012 DCZ001-MDZ003>007-009>011-013-014-018-501-502-VAZ025>031-036>040- 042-053-054-501-503-504-WVZ050>053-055-501>506-260015- /O.EXP.KLWX.WI.Y.0008.000000T0000Z-120225T2300Z/ DISTRICT OF COLUMBIA-WASHINGTON-FREDERICK MD-CARROLL- NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE- PRINCE GEORGES-ANNE ARUNDEL-CALVERT-EXTREME WESTERN ALLEGANY- CENTRAL AND EASTERN ALLEGANY-AUGUSTA-ROCKINGHAM-SHENANDOAH- FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-ALBEMARLE-GREENE-MADISON- RAPPAHANNOCK-LOUDOUN-FAIRFAX-ARLINGTON/FALLS CHURCH/ALEXANDRIA- NORTHERN FAUQUIER-WESTERN HIGHLAND-EASTERN HIGHLAND-HAMPSHIRE- MORGAN-BERKELEY-JEFFERSON-HARDY-WESTERN GRANT-EASTERN GRANT- WESTERN MINERAL-EASTERN MINERAL-WESTERN PENDLETON- EASTERN PENDLETON- INCLUDING THE CITIES OF...WASHINGTON...HAGERSTOWN...FREDERICK... WESTMINSTER...GAITHERSBURG...COLUMBIA...BALTIMORE...ANNAPOLIS... FROSTBURG...CUMBERLAND...STAUNTON...WAYNESBORO...HARRISONBURG... WINCHESTER...FRONT ROYAL...CHARLOTTESVILLE...LEESBURG...FAIRFAX... ALEXANDRIA...FALLS CHURCH...WARRENTON...HIGHTOWN...MONTEREY... MARTINSBURG...CHARLES TOWN...MOOREFIELD...BAYARD...MOUNT STORM... PETERSBURG...ELK GARDEN...KEYSER...FORT ASHBY...CIRCLEVILLE... FRANKLIN 603 PM EST SAT FEB 25 2012 ...WIND ADVISORY HAS EXPIRED... WIND GUSTS HAVE DIMINISHED BELOW WIND ADVISORY CRITERIA LATE THIS AFTERNOON. NORTHWEST WINDS OF 15 TO 25 MPH MAY STILL GUST BETWEEN 35 AND 40 MPH THROUGH ABOUT 8 PM BEFORE DECREASING FURTHER THIS EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this wind advisory went out at Feb 25, 12:53 AM EST, 1 hour 59 minutes earlier.
Area forecast discussion, Feb 25, 12:53 AM EST, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1253 AM EST SAT FEB 25 2012
.SYNOPSIS...
A COLD FRONT WILL MOVE EAST OF THE CHESAPEAKE BAY TONIGHT...WITH
GUSTY WINDS ACROSS THE MID-ATLANTIC IN ITS WAKE. HIGH PRESSURE
BUILDS INTO THE AREA FOR THE WEEKEND. THE HIGH WILL MOVE OFF THE
COAST MONDAY. A STORM SYSTEM MAY IMPACT THE AREA DURING THE MIDDLE
OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
EXTENDED WIND ADVISORY FOR ANOTHER 3 HRS UNTIL 08Z ACROSS THE CWA.
SOME PEAK WINDS EXCEEDING 40 KTS HAVE OCCURRED OVER THE PAST
COUPLE OF HRS...AND NEW 00Z NAM FORECAST SOUNDINGS INDICATE MIXING
POTENTIAL STILL EXISTS. OF NOTE...WIND GUSTS TO THE WEST OVER MOST
OF WV HAVE BEEN WELL BELOW WIND ADVISORY CRITERIA. WILL CONTINUE
TO MONITOR THIS OVER THE NEXT FEW HRS.
PCPN ASSOCIATED WITH FRONT HAS MOVED INTO ATLC...BUT UPSLOPE
ENHANCED SHWRS IN ASSOCIATION WITH GREAT LAKES CNTRD UPR LOPRES
IMPACTING APLCNS. THIS ACTIVITY IS TRANSITIONING TO SNSH ACRS
WV...AND SN LIKELY BEGINNING ALONG WRN SLOPES OF ALLEGHENY
HIGHLANDS...AS TEMPS NOW IN 30S. TEMPS DROP BELOW FRZG BY MIDNIGHT
WHEN ACCUMULATING SNOW SHUD BEGIN IN FAVORED UPSLOPE AREAS. WAS
CONFIDENT ENUF IN AOA 3 IN SNFL ACRS WRN MINERAL...GRANT...AND
PENDLETON BY NOON SAT TO HOIST ADZY...AND ALLEGHENY/HIGHLAND
LIKELY TO STILL RECEIVE 1-2 IN DURG THE PERIOD.
E OF ALLEGHENY FRONT...DWNSLPG FLOW SHUD SCOUR AWAY MOST
MEASURABLE PCPN. KLWX SHOWING SOME RETURNS ACRS NRN SHENANDOAH VLY
AND ADJACENT HIGHLANDS...SO SOME SPRINKLES AND LATER FLURRIES CANT
BE RULED OUT. LACK OF RADIATIONAL COOLG OVNGT SHUD KEEP MINIMA
OUTSIDE OF HIGHLANDS IN M30S-L40S...DESPITE CAA.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM SUNDAY/...
SNSH SHOULD CONT ALONG AND W OF ALLEGHENY FRONT INTO TMW
AFTN...WITH GRADUALLY DECREASING INTENSITY AS DRIER AIR MOVES IN
AND UPR LOPRES/TROF AXIS PASS E OF RGN. DEPENDING ON OVNGT SNOW
AMOUNTS...ADZY MAY NEED TO BE PROLONGED INTO AFTN.
TIGHT PRES GRADIENT WILL SUPPORT WNW WIND GUSTS TO 35 KTS OR
SO...AND PTNL FOR ADZY CRITERIA WIND GUSTS CONTS. SEE FIRE WX
SECTION BELOW FOR INFORMATION ON EFFECTS OF COMBINED WINDS AND DRY
CONDS. PREV DISCUSSION FOLLOWS...
MUCH COOLER TEMPS SATURDAY UNDER STRONG CAA. HIGHS RANGE FROM THE
LOW 30S OVER THE POTOMAC HIGHLANDS TO THE LOW 50S ALONG AND EAST OF
THE 95 CORRIDOR.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
HIPRES WILL BUILD INTO THE REGION SAT NGT AND SUN. UPSLOPE SNOW
SHOWERS WILL QUICKLY END SAT EVE WITH HEIGHT OF THE SUBSIDENCE
INVERSION CRASHING. BREEZY WINDS WILL ALSO DIMINISH DURING THE EVE
AS HIPRES SETTLES OVER THE REGION. MIN TEMPS WILL RANGE FROM THE
UPPER TEENS ALONG THE ALLEGHENY FRONT TO LOW 30S IN THE CITIES AND
ALONG THE WRN SHORE OF THE MD CHSPK BAY. MAX TEMPS SUN WILL BE NEAR
CLIMO /UPPER 40S TO NEAR 50F/.
HIPRES WILL REMAIN OVER THE MID-ATLANTIC REGION THRU ERY NEXT
WEEK. ALOFT...RIDGING WILL AMPLIFY OVER THE SERN STATES DURING
THIS TIME. W-SWLY RETURN FLOW ON THE NERN PERIPHERY OF THE RIDGE
WILL ADVECT SLIGHTLY WARMER TEMPS INTO THE MID-ATLANTIC REGION.
MAX TEMPS IN THE UPPER 50S-LOW 60S EXPECTED THRU MIDWEEK. NEXT
CHANCE FOR PRECIP WILL BE LATE TUE INTO WED AS A COLD FRONT
APPROACHES FROM THE WEST. WITH THE CWA SITUATED ON THE WARM SIDE
OF THE LOW TRACK...PTYPE WILL BE LIQUID.
&&
.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
COLD FRONT WILL CONTINUE TO MOVE AWAY FROM THE TERMINALS EARLY
THIS MORNING. VFR CONDITIONS EXPECTED AT THE TERMINALS THROUGH THE
TAF PERIOD. GUSTY WINDS WILL CONTINUE...BUT SHOULD SUBSIDE A BIT
DURG THE ERY MRNG AS PRES GRADIENT RESPONSIBLE FOR HIGH WINDS
EXITS TO THE E. DIURNAL MIXING SHUD KICK IN AND AGAIN SUPPORT
GUSTS TO AROUND 35 KTS DURG AFTN. WINDS DIMINISH SATURDAY EVENING.
VFR CONDS CONT INTO ERY NEXT WEEK.
WINDS WILL GRADUALLY DIMINISH SAT NGT /20-30 KT IN THE ERY
EVE...DECREASING TO 15-20 KT OVNGT/. GUSTS STILL HIGH ENOUGH TO
EXTEND THE SCA THRU SAT NGT. LGT WINDS SUN INTO ERY NEXT WEEK AS
HIPRES SETTLES OVER THE AREA.
&&
.MARINE...
AT 5Z...CDFNT HAS MOVED OFFSHORE. BEHIND IT...GALES WILL COMMENCE...WITH
GUSTS IN EXCESS OF 40 KTS PSBL OVNGT. WINDS WILL BE SLOW TO
SUBSIDE SATURDAY AS TIGHT PRES GRADIENT BTWN DEPARTING BUT STRENGTHENING
LOPRES AND HIPRES BUILDING IN CONTS. WNW GUSTS OF 30-35 LIKELY TO
PERSIST THRU TMW...SO GALE WRNG XTDD THRU SAT.
WINDS WILL GRADUALLY DIMINISH SAT NGT /20-30 KT IN THE ERY
EVE...DECREASING TO 15-20 KT OVNGT/. GUSTS STILL HIGH ENOUGH FOR SCA
THRU SAT NGT. LGT WINDS SUN INTO ERY NEXT WEEK AS HIPRES SETTLES
OVER THE AREA.
&&
.FIRE WEATHER...
SUSTAINED WNW WINDS OF 20 TO 30 MPH WITH GUSTS OVR MPH XPCD ACRS
MUCH OF MID-ATLC. IN ADDITION...WITH TEMPS RISING TO NEAR 50F AND
DEWPOINTS IN TEENS...RELATIVE HUMIDITY VALUES THRU MUCH OF THE DAY
SHUD BE AOB 25 PERCENT...PARTICULARLY ACRS MD IN VICINITY OF AND
SOUTH OF URBRAN CORRIDOR AS WELL AS NRN AND CNTRL VA. THUS BOTH
WINDS AND RH SHUD MEET CRITERIA FOR CONDS CONDUCTIVE FOR THE
SPREAD OF WILDFIRES. FUEL MOISTURES TDA WHERE AOA 10 PERCENT BUT
ARE FORECAST TO DROP BELOW 8 PERCENT ACRS MUCH OF RGN TMW. A RED
FLAG WRNG MAY BE REQUIRED TMW FOR PORTIONS OF RGN.
&&
.EQUIPMENT...
KLWX WSR-88D RADAR IS IN THE PROCESS OF BEING TESTED W/ DUAL POL
TECHNOLOGY. SEE PRODUCT /WBCPNSLWX/ FOR DETAILS...OR REFER TO
WWW.WEATHER.GOV/LWX/DUALPOL_UPGRADE.PHP FOR ADDITIONAL INFORMATION.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...WIND ADVISORY UNTIL 3 AM EST EARLY THIS MORNING FOR DCZ001.
MD...WIND ADVISORY UNTIL 3 AM EST EARLY THIS MORNING FOR MDZ003>007-
009>011-013-014-016>018-501-502.
VA...WIND ADVISORY UNTIL 3 AM EST EARLY THIS MORNING FOR VAZ025>031-
036>040-042-050>057-501>504.
WV...WIND ADVISORY UNTIL 3 AM EST EARLY THIS MORNING FOR WVZ050>053-
055-501>506.
WINTER WEATHER ADVISORY UNTIL NOON EST TODAY FOR WVZ501-503-
505.
MARINE...SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 6 AM EST SUNDAY
FOR ANZ530>534-537-539>543.
GALE WARNING UNTIL 6 PM EST THIS EVENING FOR ANZ530>543.
SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 2 AM EST SUNDAY
FOR ANZ535-536-538.
&&Hazardous weather outlook, Feb 24, 7:47 PM EST, 7 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 747 PM EST FRI FEB 24 2012 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 251115- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 747 PM EST FRI FEB 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TONIGHT A GALE WARNING IS IN EFFECT FOR THE WATERS THROUGH TONIGHT. A WIND ADVISORY IS IN EFFECT THIS EVENING UNTIL MIDNIGHT FOR THE OUTLOOK AREA. PLEASE REFER TO THE LATEST HAZARD MESSAGE /NPWLWX/ FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A WIND ADVISORY MAY BE NEEDED FOR PORTIONS OF THE AREA SATURDAY. GUSTY WINDS AND LOW RELATIVE HUMIDITY MAY POSE AN ENHANCED THREAT FOR THE SPREAD OF WILDFIRES SATURDAY. A GALE WARNING HAS BEEN ISSUED SATURDAY FOR THE WATERS. A SMALL CRAFT ADVISORY IN EFFECT FOR THE WATERS SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED...BUT PLEASE RELAY DAMAGING WIND REPORTS TO THE NATIONAL WEATHER SERVICE OR YOUR REGIONAL SUB NET. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-251115- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 747 PM EST FRI FEB 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TONIGHT A WINTER WEATHER ADVISORY HAS BEEN ISSUED TONIGHT FOR WESTERN PENDLETON...GRANT...AND MINERAL COUNTIES. PLEASE REFER TO THE LATEST HAZARD MESSAGE /WBCWSWLWX/ FOR DETAILS. A WIND ADVISORY IS IN EFFECT THIS EVENING UNTIL MIDNIGHT. PLEASE REFER TO THE LATEST HAZARD MESSAGE /WBCNPWLWX/ FOR DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A WINTER WEATHER ADVISORY IS IN EFFECT SATURDAY MORNING FOR WESTERN PENDLETON...GRANT...AND MINERAL COUNTIES. A WIND ADVISORY MAY BE NEEDED FOR PORTIONS OF THE AREA SATURDAY. GUSTY WINDS AND LOW RELATIVE HUMIDITY EAST OF THE ALLEGHENY HIGHLANDS MAY POSE AN ENHANCED THREAT FOR THE SPREAD OF WILDFIRES SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED...BUT PLEASE RELAY SNOWFALL OR DAMAGING WIND REPORTS TO THE NATIONAL WEATHER SERVICE OR YOUR REGIONAL SUB NET. KONARIK
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 12:08 AM EST | Wind Advisory | LWX | Allegany, Anne Arundel, Baltimore, Calvert, Carroll, Charles and 5 more | 3 hr |
| Feb 25, 6:01 PM EST | Gale Warning | LWX | 3 hr | |
| Feb 25, 6:01 PM EST | Small Craft Advisory | LWX | 14 hr |
Nearby
Wind Advisories in Virginia, 2012Wind Advisories in Maryland, 2012Wind Advisories in West Virginia, 2012Every wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.